Alert archive / Oklahoma / River Flood Warnings in 2016
River Flood Warning 33, NWS Norman, OK
NWS Norman, OK issued this river flood warning at May 26, 2016, 4:17 AM CDT for Atoka County, Oklahoma. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- May 26, 2016, 4:17 AM CDT (09:17 UTC)
- Expired
- May 26, 2016, 11:54 AM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Atoka County, OK
The radar
The Norman radar (KTLX), 150 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clear Boggy Creek above Caney Creek near Caney (CANO2). The gauge peaked at 26.25 ft at May 26, 2016, 5:00 AM CDT.
- Action stage
- 22 ft
- Minor stage
- 26 ft
- Moderate stage
- 29 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07334800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
758
WGUS44 KOUN 260917
FLWOUN
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
417 AM CDT THU MAY 26 2016
OKC005-261503-
/O.NEW.KOUN.FL.W.0033.160526T0917Z-160526T1503Z/
/CANO2.1.ER.160526T0612Z.160526T0830Z.160526T0903Z.UU/
417 AM CDT THU MAY 26 2016
The National Weather Service in Norman has issued a
* Flood Warning for
The Clear Boggy Creek near Caney.
* Until this morning...or until the warning is cancelled.
* At 3:30 AM Thursday the stage was 26.2 feet.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek has crested and will continue to
fall. The Clear Boggy Creek will fall below flood stage early
Thursday morning.
* Impact...At 26.0 feet...The creek reaches bankfull levels in
western Atoka County and the northeastern edge of Bryan County.
High stages on small feeder streams could further result in
greater-than-bankfull overflows to mainstem bottomlands.
Croplands...pastures...and some secondary rural roads along and
near Clear Boggy Creek are affected.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
3416 9608 3425 9626
$$3 follow-up statements
393
WGUS84 KOUN 260920
FLSOUN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
420 AM CDT THU MAY 26 2016
OKC085-TXC097-261720-
/O.EXT.KOUN.FL.W.0030.000000T0000Z-160527T1840Z/
/GSVT2.1.ER.160525T1658Z.160526T1800Z.160527T1240Z.NO/
420 AM CDT THU MAY 26 2016
The Flood Warning continues for
The Red River near Gainesville.
* until Friday afternoon...or until the warning is cancelled.
* At 3:30 AM Thursday the stage was 26.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The Red River will continue rising and crest near 27.3
feet early Thursday afternoon. The Red River will fall below flood
stage mid Friday morning.
* Impact...At 27.0 feet...Crop and range lands...pecan groves...oil
wells...and rural roads are flooded or isolated. Low-lying
fields...upstream in western Love County in Oklahoma...and Cooke
County in Texas...experience overflows several hours before the
crest reaches the Interstate Highway I-35 crossing north of
Gainesville. Sandpit operations area affected. Livestock and other
property should be removed to places which are at least 2 feet
higher than nearby river banks to avoid being stranded.
&&
LAT...LON 3379 9748 3400 9748 3395 9719 3398 9704
3380 9698 3367 9710
$$038
WGUS84 KOUN 261306
FLSOUN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
806 AM CDT THU MAY 26 2016
OKC005-262106-
/O.EXT.KOUN.FL.W.0033.000000T0000Z-160527T0430Z/
/CANO2.1.ER.160526T0612Z.160526T1800Z.160526T2230Z.UU/
806 AM CDT THU MAY 26 2016
...Flood Warning extended until this evening...
The Flood Warning continues for
The Clear Boggy Creek near Caney
* until this evening...or until the warning is cancelled.
* At 7:30 AM Thursday the stage was 26.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek is near crest and will begin
falling early Thursday afternoon. The Clear Boggy Creek will fall
below flood stage late Thursday afternoon.
* Impact...At 26.0 feet...The creek reaches bankfull levels in
western Atoka County and the northeastern edge of Bryan County.
High stages on small feeder streams could further result in
greater-than-bankfull overflows to mainstem bottomlands.
Croplands...pastures...and some secondary rural roads along and
near Clear Boggy Creek are affected.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
3416 9608 3425 9626
$$113 WGUS84 KOUN 261654 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1154 AM CDT THU MAY 26 2016 OKC005-261724- /O.CAN.KOUN.FL.W.0033.000000T0000Z-160527T0430Z/ /CANO2.1.ER.160526T0612Z.160526T1100Z.160526T1340Z.UU/ 1154 AM CDT THU MAY 26 2016 The Flood Warning is cancelled for The Clear Boggy Creek near Caney. * At 10 AM Thursday the stage was 25.5 feet. * Flood stage is 26.0 feet. * Forecast: The Clear Boggy Creek has fallen below flood stage and is forecast to continue to fall. This will be the last statement for this location for this event. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at May 26, 4:10 AM CDT, 7 minutes earlier.
Area forecast discussion, May 26, 4:10 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Norman OK 410 AM CDT THU MAY 26 2016 .DISCUSSION... Warm/hot and humid weather will continue through Sunday, followed by slightly cooler weather early next week. Strong to severe thunderstorms are expected again today into tonight as a couple of upper-level disturbances arrive from the west, and interact with very unstable conditions over the southern Plains. A few showers/storms, currently over central Texas, may reach southern parts of our forecast area early this morning. More widespread showers and storms are expected to develop around noon as upper-level support arrives and weakens an already relatively weak capping inversion. As the day progresses, the greatest rain chances will shift to the southeast. The main area of rain/storms will continue to shift slowly southeast into southeastern Oklahoma tonight into Friday. While storms will probably be much less numerous farther west, there will still be some risk of severe storms over our entire forecast area on Friday. Heavy rain will be possible Friday in our far southeast counties, as the second upper-level wave passes over the region. The exact location of heavy rainfall will depend on the location of low- level focusing mechanisms, and currently the best estimate is roughly the southeastern quarter or so of Oklahoma. Saturday will be relatively quiet, but rain and thunderstorms will likely return to the region on Sunday. At this point, rain chances look relatively high from Sunday through Thursday of next week. While widespread heavy rainfall appears unlikely, locally heavy rain will be a possibility through this period. There is some significant difference of opinion between the medium-range models next week, so the risk of severe weather is difficult to determine at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 84 66 81 63 / 40 50 40 20 Hobart OK 88 64 85 60 / 30 40 10 10 Wichita Falls TX 88 65 86 62 / 50 60 40 10 Gage OK 90 60 84 55 / 30 20 20 10 Ponca City OK 84 67 80 63 / 50 50 40 40 Durant OK 83 68 78 67 / 50 70 80 50 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 03/23
Hazardous weather outlook, May 25, 9:25 PM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 925 PM CDT WED MAY 25 2016 OKZ004>048-050>052-TXZ083>090-270230- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 925 PM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A RISK FOR SEVERE STORMS ACROSS PARTS OF NORTHERN OKLAHOMA... MAINLY EAST AND NORTH OF A LINE FROM ALVA AND WATONGA... TO GUTHRIE AND STILLWATER. A FEW THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF NORTHERN OKLAHOMA THIS EVENING. THESE STORMS MAY BE STRONG TO SEVERE WITH HAIL UP TO THE SIZE OF TENNIS BALLS... 70 MPH WIND GUSTS... AND HEAVY RAIN THE MAIN CONCERNS. THERE IS A LOW POTENTIAL FOR A TORNADO. THE POTENTIAL FOR SEVERE STORMS WILL LIKELY DIMINISH TOWARDS OR AFTER 11 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY NEXT WEEK. STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS AT LEAST PARTS OF THE AREA EACH DAY. HOWEVER...THURSDAY HAS THE GREATEST POTENTIAL FOR WIDESPREAD SEVERE WEATHER. .HEAVY RAIN... HEAVY RAIN THAT COULD LEAD TO LOCALIZED OR FLASH FLOODING WILL ALSO REMAIN POSSIBLE THROUGH AT LEAST THIS WEEKEND. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, May 25, 10:20 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1020 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM HAIL HILLSDALE 36.56N 97.99W
05/25/2016 E1.75 INCH GARFIELD OK EMERGENCY MNGR
&&
NWS NORMAN OK
IRIS SYSTEMLocal storm report, May 25, 10:34 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1034 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 1 SSW HILLSDALE 36.55N 98.00W
05/25/2016 E1.00 INCH GARFIELD OK BROADCAST MEDIA
&&
NWS NORMAN OK
IRIS SYSTEMLocal storm report, May 25, 10:50 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1050 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND GST 1 E NORTH ENID 36.44N 97.85W
05/25/2016 E60 MPH GARFIELD OK BROADCAST MEDIA
&&
NWS NORMAN OK
IRIS SYSTEMLocal storm report, May 25, 11:59 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1159 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM HAIL 7 N GARBER 36.54N 97.58W
05/25/2016 E1.00 INCH GARFIELD OK BROADCAST MEDIA
QUARTER SIZED HAIL COVERING THE GROUND AT THE
INTERSECTION OF HIGHWAY 15 AND HIGHWAY 74
&&
MBSSpecial weather statement, May 26, 12:46 AM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1246 AM CDT THU MAY 26 2016
OKZ013-260615-
NOBLE OK-
1246 AM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NOBLE COUNTY UNTIL
115 AM CDT...
AT 1245 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RED ROCK...
MOVING EAST AT 35 MPH.
HAZARDS INCLUDE...
SMALL HAIL UP TO THE SIZE OF PEAS...
WIND GUSTS TO 40 MPH...
BRIEF HEAVY RAINFALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3658 9689 3655 9690 3655 9693 3653 9696
3653 9699 3651 9701 3651 9703 3643 9703
3647 9730 3657 9729 3659 9716 3660 9706
3658 9700 3660 9692 3660 9691
TIME...MOT...LOC 0545Z 263DEG 30KT 3651 9721
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:32 PM CDT | Special Weather Statement | OUN | Major | 43 min |
| May 25, 7:36 PM CDT | Special Weather Statement | OUN | Alfalfa | 39 min |
| May 25, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 16 min |
| May 25, 8:15 PM CDT | Special Weather Statement | OUN | Alfalfa | 45 min |
| May 25, 8:59 PM CDT | Special Weather Statement | OUN | Alfalfa | 46 min |
| May 25, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 52 min |
| May 25, 9:26 PM CDT | Tornado Warning | OUN | Alfalfa, Garfield | 34 min |
| May 25, 9:43 PM CDT | Tornado Warning | OUN | Alfalfa | 32 min |
| May 25, 9:54 PM CDT | Tornado Warning | OUN | Garfield | 36 min |
| May 25, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 45 min |
| May 25, 10:18 PM CDT | Tornado Warning | OUN | Garfield, Grant | 27 min |
| May 25, 10:27 PM CDT | Flash Flood Warning | OUN | Garfield, Grant | 3 hr |
| May 25, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 47 min |
| May 25, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 62 min |
| May 25, 11:33 PM CDT | Flash Flood Warning | OUN | Garfield | 3 hr |
| May 26, 12:23 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 21 min |
| May 26, 12:46 AM CDT | Special Weather Statement | OUN | Noble | 29 min |
| May 26, 12:38 PM CDT | Special Weather Statement | OUN | Grant | 37 min |
| May 26, 12:46 PM CDT | Special Weather Statement | OUN | Roger Mills | 29 min |
| May 26, 12:48 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 27 min |
| May 26, 12:53 PM CDT | Special Weather Statement | OUN | Harper | 37 min |
| May 26, 1:12 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 48 min |
| May 26, 1:25 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 50 min |
| May 26, 1:50 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 25 min |
| May 26, 1:52 PM CDT | Special Weather Statement | OUN | Woodward | 23 min |
| May 26, 1:59 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 31 min |
| May 26, 2:11 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 49 min |
| May 26, 2:19 PM CDT | Tornado Warning | OUN | Harper | 26 min |
| May 26, 2:30 PM CDT | Special Weather Statement | OUN | Ellis | 30 min |
| May 26, 2:56 PM CDT | Special Weather Statement | OUN | Woodward | 34 min |
| May 26, 3:04 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 41 min |
| May 26, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 45 min |
Nearby
River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.